Advertisement

Reactions Weekly

, Volume 1723, Issue 1, pp 30–30 | Cite as

Amiodarone/prednisone

Type 2 thyrotoxicosis: 3 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A case series described two boys and one girl [not all ages at the time of reaction onset stated] who developed amiodarone induced type 2 thyrotoxicosis (AIT). One 17.3-year-old boy was additionally treated with prednisone, which further contributed to the development of amiodarone induced thyrotoxicosis.

Case 1: A boy, who had a history of sick sinus syndrome, pacemaker implantation and a corrective surgery for aortic valve stenosis, presented with a new episode of atrial flutter at the age of 17.3 years. He started receiving IV amiodarone 150mg [frequency not stated] and underwent electric cardioversion. This was followed by maintenance therapy with oral amiodarone, which involved a loading dose of 200mg twice daily for three days, and later 200mg once daily for six days a...

Reference

  1. Gesing J, et al. Diagnosis and Clinical Course of Three Adolescents with Amiodarone-Induced Hyperthyroidism. Pediatric Cardiology 39: No. 7, Oct 2018. Available from: URL: http://doi.org/10.1007/s00246-018-1981-x -Germany

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations